MAUDE Adverse Event Report: ORTHOFIX, LLC FORZA; 9MM CURVED IMPLANT SHAFT ASSEMBLY

ORTHOFIX, LLC FORZA; 9MM CURVED IMPLANT SHAFT ASSEMBLY
Model Number 89-0117
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not returned.If the device is returned we will perorm an investigation.
 
Event or Problem Description
It was reported that the 89-0117 inserter tip fractured off of the inserter during cage placement.Cage had to be removed and a new cage was placed causing a delay in surgery of 45-minutes.No additional adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
The 9mm curved implant shaft assembly (pn: 89-0117, ln: 39361-ol31) was returned.It was confirmed that one of the tips on the distal end of the instrument had broken off.The distal end shows signs of wear consistent with the age of the instrument.In addition, the cross sectional area at the tip is small, so the age of the instrument paired with impacting force perpendicular to the axis of the shaft has the possibility of breaking the tip.This device was manufactured in december 2012 and the complaint originated in june 2025, indicating it was beyond the expected 4 year lifespan.The failure is within the expected occurrence range.
 
Event or Problem Description

Brand Name
FORZA
Common Device Name
9MM CURVED IMPLANT SHAFT ASSEMBLY
Manufacturer (Section D)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key22322768
Report Number2183449-2025-00022
Device Sequence Number8857208
Product Code LXH
UDI-Device Identifier18257200077021
UDI-Public18257200077021
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162446
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number89-0117
Device Lot Number39361-OL31
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexMale